Skip to Content

Symptom Checker

Step 4: Read and complete the decision guide to learn more about your symptoms.

Diarrhea

The blood or pus in your stool is concerning, and it suggests a bacterial infection.

Some bacterial infections in the colon result from food contamination, but one infection can arise after antibiotic treatment.

Antibiotic treatment can kill and clear away some harmless bacteria types in the colon, making room for other bacteria strains to grow and multiply. Occasionally, a harmful bacteria type can establish a serious infection in the bowel when this change occurs.

Have you been treated with antibiotics at any time in the past six weeks?

Yes, I have recently taken antibiotics.

No, I have not taken antibiotics.

Disclaimer: This content should not be considered complete and should not be used in place of a call or visit to a health professional. Use of this content is subject to specific Terms of Use & Medical Disclaimers.

Hide